Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 2, 2022Houston County, Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2022, 10:06 PM EDT for Houston County, Peach County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2022, 10:06 PM EDT (02:06 UTC)
Expired
Aug 2, 2022, 10:30 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2021 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS82 KFFC 030206
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT Tue Aug 2 2022
 
GAZ081>083-093>095-030230-
Macon GA-Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
1006 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of east central Macon,
south central Bibb, southwestern Twiggs, Peach, Houston and east
central Crawford Counties through 1030 PM EDT...

At 1005 PM EDT, a strong thunderstorm was near Houston Lake, or near
Perry, moving north at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins Air
Force Base, Saint Louis, Meadowdale, Jack Brown Estates, Sand Bed,
Bullard, Houston Lake, Grovania, Grove Park, Lakewood, Powerville,
Moss Oak, Elberta, Middle Georgia Regional Airport and Bonaire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3234 8366 3238 8388 3273 8389 3267 8344
TIME...MOT...LOC 0205Z 187DEG 6KT 3253 8372 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:11 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 2, 8:11 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
811 PM EDT Tue Aug 2 2022

.UPDATE...

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 326 PM EDT Tue Aug 2 2022/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Wednesday Night/...

It's a fairly quiet afternoon across the Peach State at this time.
The longwave trough axis continues to push off the East Coast
this afternoon as high pressure starts to build in from the west.
There have been a few gravity waves to propagate across the
northern portions of the state this afternoon but have not been
enough to initiate any activity other than a few isolated showers
across the west and south. Latest runs of hi- res guidance have
actually backed off on development through the evening. Some patchy
fog will also be possible overnight into early Wednesday
particularly across GA.

A typical summertime weather pattern is expected tomorrow due to
more influence from high pressure and weak ridging aloft.
Scattered afternoon showers and storms will be possible across
much of the forecast area. Expect highs in the mid to upper 90s
and dewpoints in the low to mid 70s.

07

LONG TERM /Thursday through Tuesday/...

Through the long term, there isn't really any significant changes to
make from day to day. High pressure will remain in control and any
actual flow in the upper levels will remain confined over the
northern part of the US.

With PW values approaching 2.0 inches any afternoon thunderstorm
could be efficient rain producers. Training storms could produce
heavy rains with some isolated flash flooding primarily across
northern Georgia where the 7 day QPF is expected to be the heaviest.

The tropics remain quiet and temperatures will stay in the upper 80s
and low 90s with HI values approaching triple digits through the
foreseeable forecast; which is on par with what we would expect
climatologically for the area this time of year.

Vaughn

&&

.AVIATION...
00Z Update...
SHRA/TSRA is ongoing in portions of west-central Georgia, mainly
near and south of CSG. This and isolated storms in north Georgia
are expected to diminish over the next few hours. Have maintained
VCSH until 02Z at ATL and a TEMPO for TSRA until 02Z at CSG.
Mainly VFR conditions are likely to persist through the overnight
hours and into Wednesday. Some patchy fog with visibility
restrictions of 3-5 SM will be possible after 10Z at CSG/MCN.
Scattered IFR clouds will also be possible overnight at CSG. A
scattered cu field between 030-050 will develop after 14Z
tomorrow. Convective coverage will increase in the afternoon, with
VCSH beginning at 16-17Z and a PROB30 for TSRA from 19-23Z at ATL.
Winds will be mainly W at 4-7 kts this evening, becoming light
and variable overnight before coming up mainly SW at 4-7 kts
during the daytime Wednesday.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  72  92 /  20  30  20  50
Atlanta         73  91  73  92 /  20  40  20  50
Blairsville     67  87  67  86 /  20  40  20  60
Cartersville    70  91  71  92 /  20  40  10  40
Columbus        74  92  73  93 /  30  50  20  50
Gainesville     71  91  71  90 /  20  40  20  50
Macon           74  94  73  94 /  20  50  30  50
Rome            72  93  72  94 /  20  40  10  40
Peachtree City  71  91  71  92 /  20  50  20  50
Vidalia         75  94  73  94 /  20  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM....Vaughn
AVIATION...King
Hazardous weather outlook, Aug 2, 10:21 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1021 AM EDT Tue Aug 2 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1021 AM EDT Tue Aug 2 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are possible through the
early evening across north and central Georgia. Isolated strong
storms resulting in frequent lightning, gusty winds, and locally
heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Aug 2, 6:50 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT Tue Aug 2 2022

GAZ102-103-022315-
Stewart GA-Webster GA-
650 PM EDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of Stewart and
southwestern Webster Counties through 715 PM EDT...

At 649 PM EDT, a line of strong thunderstorms was along a line
extending from near Lakepoint Resort State Park to near Troutman, and
moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Preston, Weston, Troutman, Omaha, Kimbrough, Sanford,
Westville and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
      3198 8496 3198 8501 3197 8504 3199 8504
      3199 8507 3209 8504 3213 8506 3216 8503
      3204 8452 3192 8461 3192 8467 3193 8468
      3192 8469 3192 8477
TIME...MOT...LOC 2249Z 254DEG 11KT 3201 8504 3194 8476

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 7:30 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Tue Aug 2 2022

GAZ102>104-030000-
Stewart GA-Sumter GA-Webster GA-
730 PM EDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of Stewart, southern
Webster and southwestern Sumter Counties through 800 PM EDT...

At 730 PM EDT, a line of strong thunderstorms was along a line
extending from Florence Marina State Park to Chambliss, and moving
east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Richland, Weston, Charles, Kimbrough, Westville, Croxton
Crossroads, Leveretts, Troutman, Omaha, Sanford, Centerpoint and
Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3197 8444 3192 8446 3193 8468 3192 8477
      3193 8480 3192 8491 3195 8496 3198 8496
      3197 8504 3199 8504 3199 8507 3202 8505
      3203 8506 3209 8504 3213 8506 3218 8501
      3219 8499 3192 8421 3192 8434 3187 8434
TIME...MOT...LOC 2330Z 255DEG 8KT 3211 8503 3194 8453

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 7:34 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Tue Aug 2 2022

GAZ034-030000-
Gwinnett GA-
734 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southeastern
Gwinnett County through 800 PM EDT...

At 734 PM EDT, a strong thunderstorm was over Grayson, or near
Lawrenceville, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lawrenceville, Snellville, Lilburn, Dacula, Grayson, Harbin and
Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8415 3403 8398 3393 8380 3376 8402
TIME...MOT...LOC 2334Z 315DEG 10KT 3391 8400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 7:57 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT Tue Aug 2 2022

GAZ102>104-106-108-030030-
Stewart GA-Crisp GA-Sumter GA-Wilcox GA-Webster GA-
757 PM EDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of southwestern Wilcox,
Stewart, Webster, Sumter and Crisp Counties through 830 PM EDT...

At 754 PM EDT, a line of strong thunderstorms was along a line
extending from near Providence Canyon State Park to Wenona, and
moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Cordele, Lumpkin, Preston, Richland, Plains, Arabi, Leslie,
De Soto, Weston, Desoto, Cobb, Sumter, Lamar, Seminole, Florence
Marina State Park, Westville, Croxton Crossroads, Brooklyn and
Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3185 8394 3191 8392 3192 8434 3187 8434
      3197 8444 3192 8446 3192 8491 3198 8496
      3199 8507 3213 8506 3220 8496 3221 8498
      3221 8494 3216 8454 3213 8453 3212 8422
      3193 8354 3180 8361 3180 8378
TIME...MOT...LOC 2354Z 249DEG 11KT 3208 8496 3188 8374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 8:43 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
843 PM EDT Tue Aug 2 2022

GAZ106-108-030115-
Crisp GA-Wilcox GA-
843 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southwestern Wilcox
and southeastern Crisp Counties through 915 PM EDT...

At 842 PM EDT, a strong thunderstorm was near Amboy, or 8 miles north
of Ashburn. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cordele, Arabi, Double Run, Wenona and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3194 8375 3190 8345 3185 8348 3185 8361
      3180 8361 3181 8374
TIME...MOT...LOC 0042Z 192DEG 4KT 3183 8364

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 2, 10:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT Tue Aug 2 2022

GAZ081>083-093>095-030230-
Macon GA-Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
1006 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of east central Macon,
south central Bibb, southwestern Twiggs, Peach, Houston and east
central Crawford Counties through 1030 PM EDT...

At 1005 PM EDT, a strong thunderstorm was near Houston Lake, or near
Perry, moving north at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins Air
Force Base, Saint Louis, Meadowdale, Jack Brown Estates, Sand Bed,
Bullard, Houston Lake, Grovania, Grove Park, Lakewood, Powerville,
Moss Oak, Elberta, Middle Georgia Regional Airport and Bonaire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3234 8366 3238 8388 3273 8389 3267 8344
TIME...MOT...LOC 0205Z 187DEG 6KT 3253 8372

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:43 PM EDTSpecial Weather StatementFFCCrisp32 min
Aug 3, 12:16 AM EDTSpecial Weather StatementFFCNewton29 min
Aug 3, 3:27 PM EDTSpecial Weather StatementFFCWarren33 min
Aug 3, 3:41 PM EDTSpecial Weather StatementFFCPolk34 min
Aug 3, 3:47 PM EDTSpecial Weather StatementFFCWilkes28 min
Aug 3, 4:10 PM EDTSevere Thunderstorm WarningFFCWilkes35 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCDouglas30 min
Aug 3, 4:23 PM EDTSpecial Weather StatementFFCEmanuel37 min
Aug 3, 4:39 PM EDTSpecial Weather StatementFFCElbert21 min
Aug 3, 4:43 PM EDTSpecial Weather StatementFFCGordon32 min
Aug 3, 4:46 PM EDTSpecial Weather StatementFFCWilkes29 min
Aug 3, 4:50 PM EDTSpecial Weather StatementFFCPaulding25 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCJefferson33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCWhitfield28 min
Aug 3, 5:08 PM EDTSpecial Weather StatementFFCEmanuel37 min
Aug 3, 5:11 PM EDTSpecial Weather StatementFFCPaulding34 min
Aug 3, 5:17 PM EDTSpecial Weather StatementFFCGreene28 min
Aug 3, 5:30 PM EDTSpecial Weather StatementFFCGlascock30 min
Aug 3, 5:42 PM EDTSpecial Weather StatementFFCSpalding33 min
Aug 3, 5:49 PM EDTSpecial Weather StatementFFCHancock26 min
Aug 3, 5:54 PM EDTSpecial Weather StatementFFCHancock21 min
Aug 3, 5:56 PM EDTSpecial Weather StatementFFCWalker34 min
Aug 3, 5:59 PM EDTSpecial Weather StatementFFCWashington31 min
Aug 3, 6:07 PM EDTSpecial Weather StatementFFCMorgan38 min
Aug 3, 6:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 3, 6:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Aug 3, 6:26 PM EDTSpecial Weather StatementFFCJackson34 min
Aug 3, 6:35 PM EDTSpecial Weather StatementFFCWashington25 min
Aug 3, 6:36 PM EDTSpecial Weather StatementFFCJohnson24 min
Aug 3, 6:38 PM EDTSpecial Weather StatementFFCBaldwin37 min
Aug 3, 6:48 PM EDTSpecial Weather StatementFFCPutnam27 min
Aug 3, 6:50 PM EDTSpecial Weather StatementFFCOconee25 min
Aug 3, 6:55 PM EDTSpecial Weather StatementFFCCherokee35 min
Aug 3, 7:03 PM EDTSpecial Weather StatementFFCGreene27 min
Aug 3, 7:08 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Putnam40 min
Aug 3, 7:22 PM EDTSpecial Weather StatementFFCPutnam23 min
Aug 3, 7:25 PM EDTSpecial Weather StatementFFCWilkinson35 min
Aug 3, 7:43 PM EDTSpecial Weather StatementFFCJasper32 min
Aug 3, 7:45 PM EDTSpecial Weather StatementFFCWhite30 min
Aug 3, 7:50 PM EDTSpecial Weather StatementFFCDodge25 min
Aug 3, 7:53 PM EDTSpecial Weather StatementFFCJones37 min
Aug 3, 7:59 PM EDTSpecial Weather StatementFFCGwinnett31 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.